Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 73, NWS Cleveland, OH

September 29, 2020

NWS Cleveland, OH issued this small craft advisory at Sep 29, 2020, 9:06 PM EDT. It took effect at Sep 30, 2020, 6:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2020, 9:06 PM EDT (01:06 UTC)
In effect from
Sep 30, 2020, 6:00 AM EDT
Expired
Sep 30, 2020, 10:00 PM EDT
In force
16 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

603 
WHUS71 KCLE 300106
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
906 PM EDT Tue Sep 29 2020

LEZ145>149-300915-
/O.NEW.KCLE.SC.Y.0073.200930T1000Z-201001T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
906 PM EDT Tue Sep 29 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 5 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 
  knots and waves 5 to 8 feet expected.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...From 6 AM Wednesday to 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>144-300915-
/O.NEW.KCLE.SC.Y.0073.200930T1000Z-201001T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
906 PM EDT Tue Sep 29 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM EDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots
  and waves 2 to 4 feet expected.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Vermilion OH.

* WHEN...From 6 AM to 10 PM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
6 follow-up statements
893 
WHUS71 KCLE 300739
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
339 AM EDT Wed Sep 30 2020

LEZ145>149-301545-
/O.CON.KCLE.SC.Y.0073.200930T1000Z-201001T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
339 AM EDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 
  knots and waves 5 to 8 feet expected.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>144-301545-
/O.CON.KCLE.SC.Y.0073.200930T1000Z-201001T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
339 AM EDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots
  and waves 2 to 4 feet expected.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Vermilion OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
092 
WHUS71 KCLE 300908
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
508 AM EDT Wed Sep 30 2020

LEZ145>149-301715-
/O.CON.KCLE.SC.Y.0073.200930T1000Z-201001T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
508 AM EDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 
  knots and waves 5 to 8 feet expected.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>144-301715-
/O.CON.KCLE.SC.Y.0073.200930T1000Z-201001T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
508 AM EDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots
  and waves 2 to 4 feet expected.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Vermilion OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
630 
WHUS71 KCLE 301357
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
957 AM EDT Wed Sep 30 2020

LEZ145>149-302200-
/O.CON.KCLE.SC.Y.0073.000000T0000Z-201001T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
957 AM EDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 40 
  knots and waves 5 to 8 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142>144-302200-
/O.CON.KCLE.SC.Y.0073.000000T0000Z-201001T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
957 AM EDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 40 
  knots and waves 1 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Vermilion OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
651 
WHUS71 KCLE 301713
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
113 PM EDT Wed Sep 30 2020

LEZ145>149-010115-
/O.UPG.KCLE.SC.Y.0073.000000T0000Z-201001T2100Z/
/O.NEW.KCLE.GL.W.0006.200930T1800Z-201001T0200Z/
/O.NEW.KCLE.SC.Y.0074.201001T0200Z-201001T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
113 PM EDT Wed Sep 30 2020

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM
EDT THURSDAY...

* WHAT...For the Gale Warning, southwest to west winds to 35 
  knots with gusts up to 45 knots and waves 4 to 7 feet expected. 
  For the Small Craft Advisory, west winds 20 to 30 knots with 
  gusts up to 40 knots and waves 5 to 8 feet expected.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...For the Gale Warning, until 10 PM EDT this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 5 PM EDT 
  Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ144-010115-
/O.UPG.KCLE.SC.Y.0073.000000T0000Z-201001T0200Z/
/O.NEW.KCLE.GL.W.0006.200930T1800Z-201001T0200Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
113 PM EDT Wed Sep 30 2020

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Southwest to west winds to 35 knots with gusts up to 45
  knots and waves 3 to 5 feet expected.

* WHERE...The nearshore waters of Lake Erie from The Islands to 
  Vermilion OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ061-164>169-010115-
/O.NEW.KCLE.GL.W.0006.200930T1800Z-201001T0200Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
113 PM EDT Wed Sep 30 2020

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Southwest winds to 35 knots with gusts up to 45 knots 
  and waves 6 to 9 feet expected.

* WHERE...The Lake Erie open waters from Ripley to Buffalo NY, 
  Lake Erie open waters from The Islands to Vermilion OH, Lake 
  Erie open waters from Vermilion to Avon Point OH, Lake Erie 
  open waters from Avon Point to Willowick OH, Lake Erie open 
  waters from Willowick to Geneva-on-the-Lake OH, Lake Erie open 
  waters from Geneva-on-the-Lake to Conneaut OH and Lake Erie 
  open waters from Conneaut OH to Ripley NY.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ142-143-010115-
/O.CON.KCLE.SC.Y.0073.000000T0000Z-201001T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
113 PM EDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots
  and waves 1 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Reno Beach to 
  The Islands OH and nearshore waters of Lake Erie from Maumee 
  Bay to Reno Beach OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
108 
WHUS71 KCLE 302000
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
400 PM EDT Wed Sep 30 2020

LEZ145>149-010400-
/O.CON.KCLE.GL.W.0006.000000T0000Z-201001T0200Z/
/O.CON.KCLE.SC.Y.0074.201001T0200Z-201001T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
400 PM EDT Wed Sep 30 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 PM EDT THURSDAY...

* WHAT...For the Gale Warning, southwest gale to 35 knots with 
  gusts up to 45 knots and waves 6 to 9 feet. For the Small Craft 
  Advisory, west winds 20 to 30 knots with gusts up to 40 knots 
  and waves 6 to 9 feet expected.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...For the Gale Warning, until 10 PM EDT this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 5 PM EDT 
  Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ061-144-164>169-010200-
/O.CON.KCLE.GL.W.0006.000000T0000Z-201001T0200Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
400 PM EDT Wed Sep 30 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Southwest gale to 35 knots with gusts up to 45 knots and
  waves 8 to 13 feet.

* WHERE...The Lake Erie open waters from Ripley to Buffalo NY, 
  Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH, 
  Lake Erie open waters from Conneaut OH to Ripley NY, Lake Erie 
  open waters from Avon Point to Willowick OH, Lake Erie open 
  waters from Willowick to Geneva-on-the-Lake OH, Lake Erie open 
  waters from The Islands to Vermilion OH, Lake Erie open waters 
  from Vermilion to Avon Point OH and nearshore waters of Lake 
  Erie from The Islands to Vermilion OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ142-143-010200-
/O.CON.KCLE.SC.Y.0073.000000T0000Z-201001T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
400 PM EDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...West winds 25 to 30 knots with gusts up to 45 knots and 
  waves 2 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Reno Beach to 
  The Islands OH and nearshore waters of Lake Erie from Maumee 
  Bay to Reno Beach OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
961 
WHUS71 KCLE 010155
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
955 PM EDT Wed Sep 30 2020

LEZ145>149-011000-
/O.EXP.KCLE.GL.W.0006.000000T0000Z-201001T0200Z/
/O.CON.KCLE.SC.Y.0074.201001T0200Z-201001T2100Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
955 PM EDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
THURSDAY...
...GALE WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 knots with gusts up to 35 knots and 
  waves 6 to 9 feet expected.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until 5 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ061-144-164>169-010300-
/O.EXP.KCLE.GL.W.0006.000000T0000Z-201001T0200Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
955 PM EDT Wed Sep 30 2020

...GALE WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING...

Gusty winds will continue through tomorrow on the lake.

$$

LEZ142-143-010300-
/O.EXP.KCLE.SC.Y.0073.000000T0000Z-201001T0200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
955 PM EDT Wed Sep 30 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Gusty winds will continue slowly decrease tonight on the lake.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 7:50 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 29, 7:50 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
750 PM EDT Tue Sep 29 2020

.SYNOPSIS...
A trough persists over the Great Lakes and vicinity through
Friday. Within this trough, a cold front should sweep eastward
across our region Wednesday evening through early Thursday
morning. Another cold front should sweep southeastward through
the area Thursday night through Friday morning. High pressure
should build over our region on Saturday as the ridge moves from
the western Great Lakes toward New England.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Main concern with this near term update is to tweak forecast
near and over Lake Erie with a convergent boundary that has
developed, bringing some reinvigorated showers and a window for
some waterspouts this evening. This boundary will continue
northeast towards the PA and NY waters before more activity
develops over eastern Lake Erie tonight. Outside of this, rain
coverage is relatively minimal and radar returns are a bit
misleading as most stations are not reporting precipitation,
outside of a trace here and there. With that, have tweaked down
PoPs away from the lake, leaving just some minor chances
tonight. Otherwise, much of the previous discussion below
remains valid.

Previous Discussion...
Cyclonic southwesterly to westerly flow aloft and embedded
shortwave disturbances affect our CWA as a deep longwave trough
persists over central and eastern portions of the U.S. and
Canada. At the surface, a trough persists over and near the
Great Lakes. Within this trough, a cold front is still expected
to sweep eastward through our CWA Wednesday evening and
overnight.

As isentropic lift aloft translates eastward, isolated rain
showers may accompany this zone of ascent and affect areas east
of I-71 through about midnight tonight. Otherwise, a
southwesterly low-level steering flow of progressively colder
air will continue to allow lake effect rain showers to stream
northeastward from Lake Erie into portions of western NY. As
lake-induced CAPE increases, these lake effect showers should
become heavier this evening and especially during the predawn
hours of Wednesday morning. The lake effect precip should
remain offshore northern OH and northwest PA. Tonight's low
temperatures should mainly reach the mid to upper 40's, but
lower 50's are expected along the immediate Lake Erie shore in
northeast OH and northwest PA.

On Wednesday, lake effect rain showers and perhaps thunderstorms
should continue to stream northeastward from Lake Erie and
remain offshore our CWA. Outside of the lake effect precip,
scattered showers should develop during the afternoon as a
shortwave trough overspreads the region from the northwest.
Afternoon highs should mainly reach the low to mid 60's.

As the aforementioned cold front sweeps eastward through our CWA
Wednesday night, isolated showers may accompany the front and
precede another shortwave trough approaching from the Upper
Great Lakes. Lake effect rain showers and thunderstorms should
settle southward across the primary snowbelt counties of
northeast OH and northwest PA. This will be in response to the
frontal passage causing steering flow to veer from southwesterly
to westerly. Low temperatures should mainly reach the 40's, but
lower 50's are expected once again along most of the immediate
shore of Lake Erie.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Upper level trough will move cross the region on Thursday and
reinforce the cool air that is already located over the region. Expect
to see an increase in lake enhanced showers Thursday evening into
Friday afternoon. Current thinking is that there could be some
thunder moving eastward with the upper level trough. It will be cool
but believe we keep it all liquid across NE OH/NW PA. Will have to
monitor for waterspouts along the immediate lakeshore, especially
Thursday evening as the surface trough moves onshore. Rain chances
decrease by Friday night but slight chances will persist across NW
PA.

Thursday will see highs in the upper 50's to lower 60's. Cooler
on Friday with highs remaining in the 50's. Lows Thursday and
Friday nights should range from the mid 30's to mid 40's. A few
locations along the immediate lakeshore may remain near 50
Thursday night.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
The upper level trough will persist over the eastern US through the
long term. At the surface there will be a brief period of high
pressure on Saturday but this will be nudged quickly eastward. This
will allow the next area of low pressure to move into the region
Sunday night into Monday. We will then monitor for some lake induced
showers that could persist into Tuesday.

Temperatures will be cool Saturday into Sunday with highs ranging
from the mid 50's to around 60. Models are hinting at warmer
conditions Monday into Tuesday with highs back into the 60's.
Saturday night looks to be the cold night of the long term with lows
from the mid 30's to mid 40's. Lows in the 40's should return for
Sunday and Monday night.

&&

.AVIATION /00Z Wednesday THROUGH Sunday/...
Some lingering showers in NE OH/NW PA will attempt to invade
some of the TAF sites over the next couple of hours. Showers
closer to the lake have been reinvigorated with a convergent
boundary and believe some rain will get to KERI with a brief
window of MVFR possible. More rain is approaching KYNG and
believe that a quick burst of MVFR showers is possible. Outside
of the current radar and next few hours, trends in the forecast
will be VFR and dry. A deepening trough aloft and surface
pressure gradient will increase winds through the day with gusts
to 30 knots and perhaps locally higher will be possible at all
terminals. Cloud heights will be in the low VFR range and expect
conditions to be fleeting between scattered and broken, but
have opted for the ceilings in the TAFs. More lake- focused
showers are possible around KERI, but as of now, it appears
that rain and non-VFR conditions will remain offshore and have
kept a VFR TAF for the terminal.

Outlook...Non-VFR possible with occasional showers from Wednesday
night through Saturday. Some thunderstorms are possible on
Friday.

&&

.MARINE...
An upper level trough will pivot across the region late tonight into
Wednesday. This will cause a cold front to move across the lake with
strong cold advection in its wake. Southwest winds will increase
overnight and continue into Wednesday. The winds will attempt to
shift to a more westerly direction by evening. Gusts may touch 40
knots during the afternoon and evening. We will need to do a small
craft advisory by sunrise but plan on holding off issuing it at this
point in time. After the small craft advisory starts Wednesday
morning it will likely persist until at least Thursday evening from
Cleveland to Ripley. High pressure should begin to ridge into the
region on Friday with lighter winds anticipated. Waterspouts will be
possible through much of the week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Jaszka
NEAR TERM...Jaszka/Sefcovic
SHORT TERM...MM
LONG TERM...MM
AVIATION...Sefcovic
MARINE...MM
Hazardous weather outlook, Sep 29, 3:47 PM EDT, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
347 PM EDT Tue Sep 29 2020

OHZ003-006>009-013-014-017>023-027>033-036>038-047-PAZ002-003-302000-
Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
347 PM EDT Tue Sep 29 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>012-089-PAZ001-302000-
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
347 PM EDT Tue Sep 29 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

A moderate swim risk is expected along the Lake Erie shore after
midnight tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous swimming conditions are possible along the lakeshore
Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-302000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
347 PM EDT Tue Sep 29 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...This afternoon and tonight.

Occasional waterspouts are possible, especially in the central and
eastern basins.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Waterspouts are possible, especially in the central and eastern
basins.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 29, 7:10 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT TUE SEP 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     WATER SPOUT      4 WNW MENTOR-ON-THE-LAK 41.73N 81.44W
09/29/2020                   LEZ147             OH   BROADCAST MEDIA

            PICTURE FROM SOCIAL MEDIA RELAYED BY LOCAL
            TV METEOROLOGIST SHOWED A WATERSPOUT
            OFFSHORE NEAR EASTLAKE.

&&

MG

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 4:18 AM EDTSpecial Marine WarningCLE87 min
Sep 30, 5:10 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake, Lorain41 hr
Sep 30, 1:13 PM EDTGale WarningCLE9 hr
Sep 30, 1:13 PM EDTSmall Craft AdvisoryCLE35 hr

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.